# SDR QMLA2016031816022

- Difficulty date: March 18, 2016
- Submitted: March 21, 2016
- Operation: Air carrier
- Aircraft: N506RA
- Make and model: Snias AS350B2
- Aircraft serial: 3943
- Aircraft time: 3,338 hours, 12,819 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 3,338 hours, 9,238 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING DEPARTURE, THE PILOT & MEDICAL CREW SMELLED A BURNING ODOR IN THE CABIN.  THIS WAS MOST LIKELY CAUSED BY THE VERY HEAVY POLLEN SEASON.  THE POLLEN IS CIRCULATED BY THE DOWNWASH, GETS ON THE HOT ACFT ENG SURFACES WITH A RESULTING BURNED SMELL.  HOWEVER THE ODOR LINGERED AS WE CLIMBED OUT & THE SMELL WAS NOT GOING AWAY.  ABORTED THE FLIGHT & RETURNED TO BASE WITHOUT FURTHER ISSUES.  ACFT WAS TAKEN OUT OF SERVICE.  FOUND NO EVIDENCE OF FIRE, GND RUN & FLIGHT CHECK WAS PERFORMED, NO FURTHER SMELLS.  TRANS DECK & ENG DECK FOR ANY DEFECTS, NONE FOUND.  PERFORMED GND RUN TO VERIFY ISSUE WITH, NO DEFECTS NOTED.  AN OPERATIONAL CHECK FLIGHT WAS PERFORMED TO CONFIRM WITH NO ADDITIONAL DEFECTS NOTED.  THIS ACFT WAS PLACED BACK INTO SERVICE AT THIS TIME.
